The Annals of Probability

Finite-dimensional approximation for the diffusion coefficient in the simple exclusion process

Milton Jara

Full-text: Open access

Abstract

We show that for the mean zero simple exclusion process in ℤd and for the asymmetric simple exclusion process in ℤd for d≥3, the self-diffusion coefficient of a tagged particle is stable when approximated by simple exclusion processes on large periodic lattices. The proof depends on a similar stability property of the Sobolev inner product associated with the operator.

Article information

Source
Ann. Probab., Volume 34, Number 6 (2006), 2365-2381.

Dates
First available in Project Euclid: 13 February 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1171377447

Digital Object Identifier
doi:10.1214/009117906000000449

Mathematical Reviews number (MathSciNet)
MR2294986

Zentralblatt MATH identifier
1114.60080

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]

Keywords
Simple exclusion process central limit theorem tagged particle

Citation

Jara, Milton. Finite-dimensional approximation for the diffusion coefficient in the simple exclusion process. Ann. Probab. 34 (2006), no. 6, 2365--2381. doi:10.1214/009117906000000449. https://projecteuclid.org/euclid.aop/1171377447


Export citation

References

  • Kipnis, C. and Varadhan, S. R. S. (1986). Central limit theorem for additive functionals of reversible Markov process and applications to simple exclusion process. Comm. Math. Phys. 106 1--19.
  • Landim, C., Olla, S. and Varadhan, S. R. S. (2000). Asymptotic behavior of a tagged particle in simple exclusion process. Bol. Soc. Brasil. Mat. 31 241--275.
  • Landim, C., Olla, S. and Varadhan, S. R. S. (2002). Finite-dimensional approximation of the self-diffusion coefficient for the exclusion process. Ann. Probab. 30 483--508.
  • Quastel, J. (1992). Diffusion of color in the simple exclusion process. Comm. Pure Appl. Math. 40 623--679.
  • Saada, E. (1987). A limit theorem for the position of a tagged particle in a simple exclusion process. Ann. Probab. 15 375--381.
  • Sethuraman, S., Varadhan, S. R. S. and Yau, H.-T. (2000). Diffusive limit of a tagged particle in asymmetric simple exclusion process. Comm. Pure Appl. Math. 53 972--1006.
  • Sethuraman, S. and Xu, L. (1996). A central limit theorem for reversible exclusion and zero-range particle systems. Ann. Probab. 24 1842--1870.
  • Varadhan, S. R. S. (1995). Self-diffusion of a tagged particle in equilibrium for asymmetric mean zero random walks with simple exclusion. Ann. Inst. H. Poincaré Probab. Statist. 31 273--285.